, Volume 1452, Issue 1, p 27
Date: 18 May 2013

Ketoconazole/rifamycins/tacrolimus interaction

  • show all 0 hide

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Author Information

An event is serious (FDA MedWatch definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * requires intervention to prevent permanent impairment or damage

  • * Drug interaction

  • A 14-year-old male transplant recipient developed subtherapeutic tacrolimus levels while receiving rifampicin and tacrolimus, and prolonged QT interval after ketoconazole was added. During later treatment with rifabutin and tacrolimus, increased tacrolimus doses were required to maintain therapeutic tacrolimus levels.

    The boy, who had undergone a simultaneous kidney and split graft liver transplantation, was receiving immunosuppression that included tacrolimus, with an average dosage of 1.06 mg/day [route not stated]. Three months post-transplant, he started receiving rifampicin 10 mg/kg [frequency and route not stated] for a latent tuberculosis (TB) infection. Immediately after starting rifampicin, his serum tacrolimus concentrations dropped